MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. OPTIO-C, PLATE, 6MM; OPTIO-C ANTERIOR CERVICAL SYSTEM

ZIMMER BIOMET SPINE INC. OPTIO-C, PLATE, 6MM; OPTIO-C ANTERIOR CERVICAL SYSTEM
Catalog Number 07.01873.006
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the locking cap on an optio-c plate "bent or cracked" upon locking; the doctor chose to leave the plate implanted.There was no delay or impact to the patient.
 
Additional Manufacturer Narrative
Device evaluation: product was not returned, however photos were provided which demonstrate the failure.Potential cause: root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Dhr review: per dhr review, the part was likely conforming when it left zimmer biomet control.Device use: this device is used for treatment.

Brand Name
OPTIO-C, PLATE, 6MM
Common Device Name
OPTIO-C ANTERIOR CERVICAL SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key14136735
Report Number3012447612-2022-00102
Device Sequence Number4025183
Product Code KWQ
UDI-Device Identifier00889024329591
UDI-Public(01)00889024329591(17)20230323(10)10088
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K141500
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Catalogue Number07.01873.006
Device Lot Number10088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Initial Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale